Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 45, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 25, 2002, 1:34 AM CST for Newton County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2002, 1:34 AM CST (07:34 UTC)
- Expired
- Mar 25, 2002, 2:15 AM CST
- In force
- 41 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Newton County, AR
The radar
The Western Arkansas radar (KSRX), 131 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 9:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 250734
SVRLIT
ARC101-250815-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
133 AM CST MON MAR 25 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 215 AM CST
* AT 130 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 21 MILES WEST OF JASPER...MOVING EAST AT 55
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JASPER AROUND 155 AM CST
&&
THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS OF 60 TO 80 MPH. SOME DAMAGE MAY OCCUR SUCH AS DOWNED
TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL
UP TO QUARTER SIZE IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS
UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3610 9314 3610 9295 3582 9297 3586 9350
3602 9342 3610 9344
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:05 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 25, 12:05 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1205 AM CST MON MAR 25 2002 HAVE SENT UPDATED ZONE PACKAGE TO REMOVE SEVERE THUNDERSTORM WATCH FOR EASTERN/SOUTHEASTERN GROUP. OTHER THAN THAT...NO OTHER CHANGES ATTM. .LZK...NONE. 57
In the hours before
Special weather statement, Mar 24, 9:44 PM CST, 3 hours 50 minutes before
ARZ003>005-012-013-021-022-030-037-038-250600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 944 PM CST SUN MAR 24 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF NORTHWEST ARKANSAS UNTIL 300 AM CST MONDAY MORNING... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF NORTHWEST ARKANSAS THIS EVENING EFFECTIVE UNTIL 3 AM CST MONDAY MORNING... THE WATCH AREA IS PRIMARILY ALONG AND WEST OF A LINE FROM WALDRON TO MOUNTAIN HOME. STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL AND EASTERN OKLAHOMA THIS EVENING OUT AHEAD OF A COLD FRONT MOVING EAST THROUGH THE CENTRAL PLAINS. SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHWEST ARKANSAS WITHIN THE NEXT HOUR. SOME OF THE STORMS WILL BE CAPABLE OF BECOMING SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. SOME DAMAGING WINDS MAY OCCUR AS WELL...AND AN ISOLATED TORNADO CANNOT BE RULED OUT. PEOPLE LIVING IN NORTHWEST ARKANSAS NEED TO KEEP INFORMED OF THE LATEST WEATHER INFORMATION TONIGHT...AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. 57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:58 AM CST | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy | 17 min |
| Mar 25, 3:12 AM CST | Severe Thunderstorm Warning | LZK | Izard | 18 min |
| Mar 25, 3:14 AM CST | Severe Thunderstorm Warning | LZK | Van Buren | 31 min |
| Mar 25, 4:37 AM CST | Severe Thunderstorm Warning | LZK | Pope, Van Buren | 38 min |
| Mar 25, 8:25 AM CST | Severe Thunderstorm Warning | LZK | Johnson | 35 min |
| Mar 25, 10:16 AM CST | Severe Thunderstorm Warning | LZK | Johnson | 29 min |
| Mar 25, 10:43 AM CST | Severe Thunderstorm Warning | LZK | Pope | 32 min |
| Mar 25, 11:12 AM CST | Severe Thunderstorm Warning | LZK | Van Buren | 33 min |
| Mar 25, 11:45 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Stone | 30 min |
| Mar 25, 12:08 PM CST | Severe Thunderstorm Warning | LZK | Independence | 37 min |
| Mar 25, 4:02 PM CST | Severe Thunderstorm Warning | LZK | Logan | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.